MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #7 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #7 8MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 82-7-0708
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 10/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Our company representative reported that " knee surgery on (b)(6) 2015 came with the complaint of knee pain.During the revision surgery on (b)(6) 2019, doctor realized that the tibial ps insert rostrum was broken.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: update to lot code.An event regarding crack/fracture involving a scorpio insert was reported.The event was confirmed via evaluation of the returned device.Method & results.Product evaluation and results: visual inspection was performed as part of the material analysis report mar, dated 20-jan-2020.This inspection indicated that the returned tibial insert had fractured at the post.The fracture occurred in fatigue and propagated posteriorly.The damage on the articulating surface of the insert was consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: visual inspection of the returned device indicated that the returned tibial insert had fractured at the post.The fracture occurred in fatigue and propagated posteriorly.The damage on the articulating surface of the insert was consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SCORPIO NRG X3 PS TIBIAL INSERT #7 8MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9340568
Report Number0002249697-2019-03815
Device Sequence Number11443571
Product Code JWH
UDI-Device Identifier07613327031003
UDI-Public07613327031003
Combination Product (Y/N)N
PMA/510(K) Number
K071991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model Number82-7-0708
Device Catalogue Number82-7-0708
Device Lot NumberMMTMP1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;